I am also trying to wean off of Toprol. I should never have been put on it. My parents both died from heart attacks at an early age. I was having anxiety from lifes stresses, and getting over my mother's death. I started having palpitations. My family doctor had put me on Zanax 2 days prior, then sent me to a cardiologist for the symptoms. The day I went, my heart rate was normal. Since then I have tried to get off of toprol once on my own, and now my heart doctor said my blood pressure is too low. When I tried, I seemed to have some kind of flu symptoms coinciding on day 5 of cutting my 25mg tablet in half. My heart rate went to 100. Because I was dehydrated, the nurse said I should go back on the 25mg. 10 days has gone by, and I am trying again. This time I am taking 3/4 of the 25mg, and on day 3 my heart rate is starting to go up. Not too bad, 81-85 or so, and i am feeling a little jittery. I am 46 and have had scans done and a echo done, and everything looked good. How dangerous is it to go off of toprol. The horror stories I have heard. Anyway, should I stay on 3/4 of a tablet until I stabilize my heart rate to what it was at 72? Then do I drop down to 12.5mg, then half of that after stabilizing? I want to do this without risking my life, but I really want off of this drug.
This discussion is related to Weaning off Toprol XL